Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 4, NWS Flagstaff, AZ

April 5, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 5, 2015, 9:02 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 6, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2015, 9:02 AM MST (16:02 UTC)
In effect from
Apr 6, 2015, 11:00 AM MST
Expired
Apr 6, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2683 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WWUS75 KFGZ 051602
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
902 AM MST SUN APR 5 2015

AZZ006-007-009>017-039-040-060015-
/O.NEW.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
902 AM MST SUN APR 5 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY. 

* TIMING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP DURING THE
  MORNING HOURS MONDAY AND CONTINUE INTO THE EARLY EVENING. A FEW
  LOCATIONS JUST DOWNWIND OF HIGHER TERRAIN FEATURES MAY SEE
  ADVISORY LEVEL WINDS OVERNIGHT TONIGHT...BUT MOST LOCATIONS
  WON'T SEE THE GUSTIEST WINDS UNTIL THE DAYLIGHT HOURS TOMORROW.

* WINDS...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45
  MPH ARE ANTICIPATED ACROSS THE ADVISORY AREA.

* IMPACTS...LOCALIZED BLOWING DUST MAY ALONG I-40 EAST OF
  FLAGSTAFF AND OTHER ROADWAYS TOWARD THE FOUR CORNERS. WINDS THIS
  STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
799 
WWUS75 KFGZ 060404
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
904 PM MST SUN APR 5 2015

AZZ006-007-009>017-039-040-061215-
/O.CON.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
904 PM MST SUN APR 5 2015

...WIND ADVISORY REMAINS IN EFFECT ON MONDAY FROM 11 AM TO 6 PM
MST...

* TIMING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP DURING THE
  MORNING HOURS MONDAY AND CONTINUE INTO THE EARLY EVENING. THE
  STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS.

* WINDS...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 
  MPH ARE ANTICIPATED ACROSS THE ADVISORY AREA. 

* IMPACTS...LOCALIZED BLOWING DUST MAY ALONG I-40 EAST OF 
  FLAGSTAFF AND OTHER ROADWAYS TOWARD THE FOUR CORNERS. WINDS 
  THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
220 
WWUS75 KFGZ 060942
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 AM MST MON APR 6 2015

AZZ004-005-061830-
/O.EXA.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE
242 AM MST MON APR 6 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* TIMING...SOUTHWESTERLY WINDS WILL STRENGTHEN LATE THIS MORNING
  AND CONTINUE THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN THE HOUSE ROCK
  VALLEY AND MARBLE CANYON AREAS CAUSING REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009>017-039-040-061830-
/O.CON.KFGZ.WI.Y.0004.150406T1800Z-150407T0100Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE...
KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
242 AM MST MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...SOUTHWESTERLY WINDS WILL STRENGTHEN LATE THIS MORNING
  AND CONTINUE THROUGH SUNSET.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND
  APACHE COUNTIES ALONG AND NORTH OF INTERSTATE 40 AND CAUSE
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
909 
WWUS75 KFGZ 062206
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST MON APR 6 2015

AZZ004>007-009>017-039-040-071100-
/O.NEW.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-150407T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
306 PM MST MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. 

* TIMING...THROUGH 6 PM MST THIS EVENING...AND AGAIN TUESDAY
  AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 25 MPH...WITH GUSTS TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

* OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO
  AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40...CAUSING
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

TM/AT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:45 AM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 5, 3:45 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST SUN APR 5 2015

.SYNOPSIS...EXPECT DRY WEATHER TO CONTINUE ACROSS NORTHERN ARIZONA
THROUGH TUESDAY. SOUTHWEST WIND SPEEDS WILL INCREASE EACH AFTERNOON
THROUGH WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH ARIZONA ON
WEDNESDAY...WITH A CHANCE OF SHOWERS NEAR THE UTAH BORDER.
&&

.DISCUSSION..EXPECT INCREASING SOUTHWEST WINDS THROUGH WEDNESDAY AS
A LARGE LOW PRESSURE SYSTEM DEVELOPS OFF THE WEST COAST. WIND GUSTS
SHOULD BE IN THE 30-40 MPH RANGE THIS AFTERNOON ACROSS COCONINO
COUNTY. THESE WINDS TO EXPAND INTO THE NORTHERN HALF OF ARIZONA
MONDAY AFTERNOON. FASTER WIND CONDITIONS ARE PROBABLE TUESDAY AND
WEDNESDAY BEFORE A COLD FRONT MOVES THROUGH LATE WEDNESDAY. THERE IS
A CHANCE OF SHOWERS WITH THIS FRONT ON WEDNESDAY PRIMARY NEAR THE
UTAH BORDER.

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AND MAY BE NEEDED FOR
TUESDAY. WILL LET THE DAY SHIFT DECIDE ON A WIND ADVISORY FOR MONDAY
AFTERNOON.

&&

.AVIATION...
FOR THE 12Z PACKAGE...VFR CONDITIONS TO CONTINUE FOR THE NEXT 24
HOURS WITH MOSTLY CLEAR SKIES. SOUTHWEST WIND 15-20KT WITH GUSTS
25-35KT FROM 18Z-02Z...THEN SLOWLY DECREASING. HIGHEST WIND GUSTS NW
OF KFLG. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...
A DRY WEST TO SOUTHWEST FLOW WILL CONTINUE OVER ARIZONA INTO MONDAY.
EXPECT ABOVE NORMAL DAYTIME TEMPERATURES WITH LOW AFTERNOON RELATIVE
HUMIDITY. SOUTHWEST WINDS WILL INCREASE TODAY WITH AREAS OF MARGINAL
CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON. STRONGER WINDS
ARE LIKELY ON MONDAY AND A FIRE WEATHER WATCH CONTINUES FOR AREAS
ROUGHLY EAST OF A PAYSON-PAGE LINE.

TUESDAY THROUGH THURSDAY...THE DRY AND WINDY PATTERN WILL CONTINUE
INTO MID WEEK. AREAS OF CRITICAL FIRE WEATHER ARE POSSIBLE AGAIN
TUESDAY AND WEDNESDAY...THOUGH SLIGHTLY COOLER TEMPERATURES AND
HIGHER HUMIDITY MAY LIMIT COVERAGE BY WEDNESDAY. A SLIGHT CHANCE OF
LIGHT SHOWERS DEVELOPS WEDNESDAY OVER NORTHERN ARIZONA AS AN AREA
OF LOW PRESSURE MOVES THROUGH UTAH.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR AZZ109>114-116-117-139-140.

&&

PUBLIC.........DL
AVIATION.......JJ
FIRE WEATHER...JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 5, 3:58 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
358 AM MST SUN APR 5 2015

AZZ004>018-037>040-060645-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
358 AM MST SUN APR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY

SOUTHWEST WINDS GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON
ACROSS COCONINO COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT GUSTY AFTERNOON WINDS IN NORTHERN ARIZONA FROM MONDAY
THROUGH WEDNESDAY. LOOK FOR SOUTHWESTERLY GUSTS IN THE 30 TO 45
MPH RANGE. FASTEST WINDS SHOULD BE ALONG AND NORTH OF THE MOGOLLON
RIM.

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE NORTHEAST
QUARTER OF THE STATE. SEE PHXRFWFGZ FOR DETAILS. ADDITIONAL FIRE
WEATHER WATCHES ARE POSSIBLE TUESDAY AND WEDNESDAY.

WIND ADVISORIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM ARE
POSSIBLE EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:42 PM MSTRed Flag WarningFGZApache, Coconino, Navajo29 hr
Apr 5, 2:42 PM MSTRed Flag WarningFGZApache, Coconino, Navajo53 hr

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.